Format

Send to

Choose Destination
Eur J Pediatr. 1999 Dec;158(12):975-7.

Ceftriaxone-associated nephrolithiasis and biliary pseudolithiasis.

Author information

1
Department of Pediatrics, Tweesteden Hospital, PO Box 90107, 5000 LA Tilburg, The Netherlands.

Abstract

Biliary pseudolithiasis has been reported in patients who received ceftriaxone therapy. In addition to biliary sludge formation occasional reports of ceftriaxone-induced nephrolithiasis have been published. In general, these adverse effects will develop after seven to ten days of treatment. We report on a seven-year-old boy with ceftriaxone-associated biliary pseudolithiasis and nephrolithiasis four days after initiation of treatment. Patients receiving a high dose of ceftriaxone and developing colicky abdominal pain should be considered for ultrasound and a change in antibiotic therapy if appropriate.

PMID:
10592073
DOI:
10.1007/s004310051261
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center